Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Zippin's embedding theorem and amalgamations of classes of Banach spaces


Author: Ondřej Kurka
Journal: Proc. Amer. Math. Soc. 144 (2016), 4273-4277
MSC (2010): Primary 46B04, 54H05; Secondary 46B10, 46B15, 46B70
DOI: https://doi.org/10.1090/proc/13045
Published electronically: March 17, 2016
MathSciNet review: 3531178
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It was proved by Dodos and Ferenczi that the classes of Banach spaces with a separable dual and of separable reflexive Banach spaces are strongly bounded. In this paper, we provide an isometric version of this result.


References [Enhancements On Off] (What's this?)

  • [1] Spiros A. Argyros and Pandelis Dodos, Genericity and amalgamation of classes of Banach spaces, Adv. Math. 209 (2007), no. 2, 666-748. MR 2296312 (2008f:46014), https://doi.org/10.1016/j.aim.2006.05.013
  • [2] Benoît Bossard, An ordinal version of some applications of the classical interpolation theorem, Fund. Math. 152 (1997), no. 1, 55-74. MR 1434377 (98d:46008)
  • [3] Benoît Bossard, A coding of separable Banach spaces. Analytic and coanalytic families of Banach spaces, Fund. Math. 172 (2002), no. 2, 117-152. MR 1899225 (2003d:46016), https://doi.org/10.4064/fm172-2-3
  • [4] J. Bourgain, On separable Banach spaces, universal for all separable reflexive spaces, Proc. Amer. Math. Soc. 79 (1980), no. 2, 241-246. MR 565347 (81f:46021), https://doi.org/10.2307/2043243
  • [5] W. J. Davis, T. Figiel, W. B. Johnson, and A. Pełczyński, Factoring weakly compact operators, J. Functional Analysis 17 (1974), 311-327. MR 0355536 (50 #8010)
  • [6] Pandelis Dodos, Banach spaces and descriptive set theory: selected topics, Lecture Notes in Mathematics, vol. 1993, Springer-Verlag, Berlin, 2010. MR 2598479 (2011j:46008)
  • [7] Pandelis Dodos and Valentin Ferenczi, Some strongly bounded classes of Banach spaces, Fund. Math. 193 (2007), no. 2, 171-179. MR 2282714 (2008f:46016), https://doi.org/10.4064/fm193-2-5
  • [8] Per Enflo, Banach spaces which can be given an equivalent uniformly convex norm, Proceedings of the International Symposium on Partial Differential Equations and the Geometry of Normed Linear Spaces (Jerusalem, 1972), 1972, pp. 281-288 (1973). MR 0336297 (49 #1073)
  • [9] Marián Fabian, Petr Habala, Petr Hájek, Vicente Montesinos Santalucía, Jan Pelant, and Václav Zizler, Functional analysis and infinite-dimensional geometry, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 8, Springer-Verlag, New York, 2001. MR 1831176 (2002f:46001)
  • [10] N. Ghoussoub, B. Maurey, and W. Schachermayer, Slicings, selections and their applications, Canad. J. Math. 44 (1992), no. 3, 483-504. MR 1176366 (94g:46014), https://doi.org/10.4153/CJM-1992-031-6
  • [11] Gilles Godefroy, Analytic sets of Banach spaces, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 104 (2010), no. 2, 365-374 (English, with English and Spanish summaries). MR 2757247 (2011m:46008), https://doi.org/10.5052/RACSAM.2010.23
  • [12] Alexander S. Kechris, Classical descriptive set theory, Graduate Texts in Mathematics, vol. 156, Springer-Verlag, New York, 1995. MR 1321597 (96e:03057)
  • [13] O. Kurka, Amalgamations of classes of Banach spaces with a monotone basis, arXiv:1504.06862.
  • [14] O. Kurka, Non-universal families of separable Banach spaces, arXiv:1508.05059.
  • [15] E. Odell and Th. Schlumprecht, A universal reflexive space for the class of uniformly convex Banach spaces, Math. Ann. 335 (2006), no. 4, 901-916. MR 2232021 (2007f:46012), https://doi.org/10.1007/s00208-006-0771-6
  • [16] A. Szankowski, An example of a universal Banach space, Israel J. Math. 11 (1972), 292-296. MR 0295059 (45 #4127)
  • [17] E. Tokarev, A solution of one J. Bourgain's problem, arXiv:math/0206010.
  • [18] M. Zippin, Banach spaces with separable duals, Trans. Amer. Math. Soc. 310 (1988), no. 1, 371-379. MR 965758 (90b:46028), https://doi.org/10.2307/2001128

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B04, 54H05, 46B10, 46B15, 46B70

Retrieve articles in all journals with MSC (2010): 46B04, 54H05, 46B10, 46B15, 46B70


Additional Information

Ondřej Kurka
Affiliation: Department of Mathematical Analysis, Charles University, Sokolovská 83, 186 75 Prague 8, Czech Republic
Email: kurka.ondrej@seznam.cz

DOI: https://doi.org/10.1090/proc/13045
Keywords: Zippin's theorem, isometric embedding, Effros Borel structure, analytic set, separable dual, reflexivity
Received by editor(s): July 14, 2015
Received by editor(s) in revised form: November 22, 2015
Published electronically: March 17, 2016
Additional Notes: This research was supported by the grant GAČR 14-04892P. The author is a junior researcher in the University Centre for Mathematical Modelling, Applied Analysis and Computational Mathematics (MathMAC). The author is a member of the Nečas Center for Mathematical Modeling.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society